Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 110, NWS Northern Indiana

July 22, 2001White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2001, 7:48 PM EST for White County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2001, 7:48 PM EST (00:48 UTC)
Expired
Jul 22, 2001, 8:20 PM EST
In force
32 min
Issued by
NWS Northern Indiana
Area
Whole counties

County White County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3733 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3733 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 230048
SVRFWA

INC181-230120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EST SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WHITE COUNTY IN INDIANA

* UNTIL 820 PM EST

* AT 748 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WOLCOTT...MOVING SOUTH AT
  30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  WOLCOTT

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK 
SHELTER IMMEDIATELY!

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

L^AT...LON 4091 8704 4087 8727 4040 8718 4046 8686

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:05 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 22, 3:05 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EST SUN JUL 22 2001

MODELS SIMILAR IN OVERALL SCENARIO. WL LET CRNT ANALYSIS AND RUC
GIVE SOME TIMING IN OVERNIGHT PERIOD TO TRY TO GIVE SOME TEMPORAL
RESOLUTION IN A FORECAST OF MULTI PDS OF CHC POPS. CRNT CONVCT ACRS
ERN WI INTERCEPTING WRN SHORE LK BRZ ATTM. SB CONVECTION SHOULD
WEAKEN SOME CROSSING LK MI THEN MAY RE-INTENSIFY SOMEWHAT IN NWRN FA
IN ENHANCED AREA LLVL CONVERGENT ALONG LK BNDRY. SBCAPES WL NOT BE
AS IMPRESSIVE IN OUR FA AS ACRS SRN WI AND NERN IL WITH SOME CLOUD
DEBRIS/TIMING NOT COINCIDENT TO MAX HEATING. ATTM CURRNT RANGE OF
EXPECTATIONS ARE FOR PRIMARILY FOR SCT/ISOLD TSRA WITH HVY PCPN
RATES WITH WARM PROFILES. SEVERE SHOULD BE PRECLUDED WITH ONLY THE
STRONGEST VERY ISOLD STORMS CAPABLE OF APPRCHING SVR CRITERIA. WL
WORD PRIMARILY SCT AND BEFORE MIDNIGHT IN WRN ZNS TO MORE VAGUE 3O
CHC POPS FAR ERN ZNS.

APPEARS TO BE BETTER SVR POTNL ON MON WITH SIG SHORTWAVE ENERGY
APPRCHNG LT AFTN. CAPES 2000-3000 J/KG MORE WITH FAVORABLE WIND
PROFILE EXPECT BETTER ORGANIZED CONVECTION LATE AFTN INTO WRN FA AND
CONTINUING TO ERN COS OVERNIGHT. FNT APPROACHING TUE AFTN/TUE NIGHT
MORE VAGUE WRT TIMING CONFIDENCE AT F60 WL GO WITH LOW CHC TSRA POPS
BOTH PDS FOR NOW. MIS AVBL.

.IWX...NONE.
PBM

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.